EconPapers    
Economics at your fingertips  
 

Unanimity and the Anscombe’s paradox

G. Laffond () and Jean Lainé

TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, 2013, vol. 21, issue 3, 590-611

Abstract: We establish a new sufficient condition for avoiding a generalized Anscombe’s paradox. In a situation where votes describe positions regarding finitely many yes-or-no issues, the Anscombe’s α-paradox holds if more than α% of the voters disagree on a majority of issues with the outcome of issue-wise majority voting. We define the level of unanimity of a set of votes as the number of issues minus the maximal Hamming distance between two votes. We compute for the case of large electorates the exact level of unanimity above which the Anscombe’s α-paradox never holds, whatever the distribution of individuals among votes. Copyright Sociedad de Estadística e Investigación Operativa 2013

Keywords: Anscombe; Voting paradox; Majority rule; Unanimity; Issue-wise voting; 91B12 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://hdl.handle.net/10.1007/s11750-011-0192-x (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Unanimity and the Anscombe’s Paradox (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:topjnl:v:21:y:2013:i:3:p:590-611

Ordering information: This journal article can be ordered from
http://link.springer.de/orders.htm

DOI: 10.1007/s11750-011-0192-x

Access Statistics for this article

TOP: An Official Journal of the Spanish Society of Statistics and Operations Research is currently edited by Juan José Salazar González and Gustavo Bergantiños

More articles in TOP: An Official Journal of the Spanish Society of Statistics and Operations Research from Springer, Sociedad de Estadística e Investigación Operativa
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-22
Handle: RePEc:spr:topjnl:v:21:y:2013:i:3:p:590-611